MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPIROS, CLOSED MALE LUER W/RED CAP, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPIROS, CLOSED MALE LUER W/RED CAP, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000SC-10
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded.Without the returned device a probable cause is unable to be determined.
 
Event or Problem Description
A medsun mandatory medwatch report was received that stated, "patient was receiving vidaza injection with closed-system transfer device attached to the end of the syringe.Nurse met resistance with vidaza and while attempting to push the drug, vidaza sprayed out of the closed-system transfer device spraying onto nurse and patient." additionally, the customer stated the only set up nursing did was attach the needle to spiros and there were no issues during priming/set-up of the syringe in question.The location where leakage was observed was in the middle of the device.The inside tube seemed to rupture and clear fluid filled the outer walls from the inside.There were no observed component damages and anomalies, they could only see the clear fluid (medication).The original procedure was to administer vidaza.The event occurred in an outpatient treatment facility.There was patient involvement and no report of human harm.
 
Additional Manufacturer Narrative
No product samples were returned for investigation, however, a series of photographs were returned, one showing the product pouch label and one small low resolution embedded photo of a spinning spiros.No leakage was able to be observed from the low resolution photograph.The dhr was reviewed and there were no relevant non-conformances found that would have contributed to the reported complaint.Without return of the affected sample probable cause cannot be identified based on the information that has been provided.

Brand Name
SPIROS, CLOSED MALE LUER W/RED CAP, 10 UNITS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key11473394
Report Number9617594-2021-00085
Device Sequence Number14372249
Product Code FPA
UDI-Device Identifier00840619042769
UDI-Public(01)00840619042769(17)250901(10)5021931
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K070532
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Catalogue NumberCH2000SC-10
Device Lot Number5021931
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLATIPAK 3 ML LUER-LOK TIP SYINGE, BD MFR; SAFETYGLIDE NEEDLE, 25G X 5/8 INCH, BD MFR; VIDAZA, UNK MFR